Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Bismarck, ND

July 31, 20116 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 31, 2011, 11:00 PM CDT for 6 counties in North Dakota. It was in force for 60 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2011, 11:00 PM CDT (04:00 UTC)
Expired
Aug 1, 2011, 12:00 AM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
100.0 mph

Counties Burleigh County, ND, Emmons County, ND, Kidder County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND

The radar

The Bismarck radar (KBIS), 24 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 11:01 PM CDTTSTM WND GST 701 E Bismarck, NDESTIMATED 60-70 MPH WIND GUSTS.
Jul 31, 11:04 PM CDTTSTM WND GST 60Mandan, NDPEA TO DIME SIZE HAIL.
Jul 31, 11:04 PM CDTTSTM WND GST 66Bismarck, ND
Jul 31, 11:04 PM CDTTSTM WND GST 70Mandan, NDTREE LIMBS DOWN
Jul 31, 11:08 PM CDTTSTM WND GST 68Bismarck, NDSMALL TREES SNAPPED AT NWS OFFICE
Jul 31, 11:09 PM CDTTSTM WND GST 68Bismarck, ND
Jul 31, 11:10 PM CDTTSTM WND DMG10 N Bismarck, ND35 FOOT TALL TREE WITH 14 INCH DIAMETER BROKEN. EMPLOYEE ESTIMATES 80 TO 85 MPH WIND.
Jul 31, 11:10 PM CDTTSTM WND DMG6 N Bismarck, NDTRAMPOLINE FLEW INTO THE SIDE OF HOME CAUSING DAMAGE. WINDS ESTIMATED AT 80 TO 85 MPH.
Jul 31, 11:17 PM CDTTSTM WND DMGMandan, NDSEVERAL TREE LIMBS SNAPPED WITH A DIAMETER OF 6 INCHES FROM 70 MPH WIND GUSTS.
Jul 31, 11:17 PM CDTTSTM WND GST 85Bismarck, NDPOWER FLASHES OCCURRING. EST 80-90 MPH GUSTS.
Jul 31, 11:18 PM CDTTSTM WND DMGMandan, NDAVERAGE 2 TO 4 INCH DIAMETER TREE LIMBS DOWN...LARGEST 10 INCHES IN SIZE. GAZEBO CANOPY TORN OFF.
Jul 31, 11:18 PM CDTTSTM WND GST 7810 N Bismarck, ND
Jul 31, 11:24 PM CDTTSTM WND GST 61Bismarck, NDWINDS OF 61 MPH OR GREATER OCCURRED FOR 20 MINUTES FROM 1104 PM TO 1124 PM. PEAK WIND GUST WAS 68 MPH AT 1109 PM.
Jul 31, 11:35 PM CDTTSTM WND GST 80Sterling, NDEXTENSIVE LARGE TREE DAMAGE THROUGHOUT TOWN.
Jul 31, 11:48 PM CDTTSTM WND GST 8011 Sw Tuttle, NDARB OBSERVER 11 MILES SOUTHWEST OF TUTTLE ESTIMATED 80 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 5:44 PM CDTTornado WatchSPC7 hr
Jul 31, 10:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5391 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
5.9
Supercell composite
30.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS53 KBIS 010400
SVRBIS
NDC015-029-043-059-065-083-010500-
/O.NEW.KBIS.SV.W.0233.110801T0400Z-110801T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT SUN JUL 31 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EXTREME NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WEST CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING EXTREME DAMAGING WINDS IN
  EXCESS OF 100 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  MENOKEN...OR 7 MILES NORTHEAST OF BISMARCK...AND MOVING NORTHEAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WING AROUND 1135 PM CDT.
  ARENA AROUND 1145 PM CDT.
  TUTTLE AROUND 1155 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHERN NORTH DAKOTA.

LAT...LON 4680 10139 4716 10086 4716 10075 4723 10075
      4742 10045 4697 9971 4635 10101
TIME...MOT...LOC 0400Z 233DEG 34KT 4689 10063
WIND...HAIL 100MPH <.75IN

$$

VINING
3 follow-up statements
745 
WWUS53 KBIS 010406
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT SUN JUL 31 2011

NDC015-029-043-059-065-083-010500-
/O.CON.KBIS.SV.W.0233.000000T0000Z-110801T0500Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-OLIVER ND-SHERIDAN ND-MORTON ND-
1106 PM CDT SUN JUL 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MORTON...SOUTH CENTRAL SHERIDAN...SOUTHEASTERN OLIVER...WEST CENTRAL
KIDDER...NORTHWESTERN EMMONS AND BURLEIGH COUNTIES UNTIL MIDNIGHT
CDT...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING EXTREME DAMAGING WINDS IN 
EXCESS OF 100 MPH.  THE LEADING EDGE OF THIS STORM WAS LOCATED 6 
MILES NORTHWEST OF MENOKEN...OR 11 MILES NORTHEAST OF 
BISMARCK...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 1055 PM 70 MPH WINDS WERE REPORTED IN MANDAN...AND 
ALSO 70 MPH WINDS WERE REPORTED IN BISMARCK WITH THIS STORM.

THE LEADING EDGE OF THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WING AROUND 1130 PM CDT.
  ARENA AROUND 1135 PM CDT.
  TUTTLE AROUND 1145 PM CDT.

MCKENZIE AND STERLING AND DRISCOLL ARE ALSO IN THE PATH OF THIS 
STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4680 10139 4716 10086 4716 10075 4723 10075
      4742 10045 4697 9971 4635 10101
TIME...MOT...LOC 0403Z 234DEG 38KT 4691 10059
WIND...HAIL 100MPH <.75IN

$$

VINING
049 
WWUS53 KBIS 010421
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT SUN JUL 31 2011

NDC015-029-043-059-065-083-010500-
/O.CON.KBIS.SV.W.0233.000000T0000Z-110801T0500Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-OLIVER ND-SHERIDAN ND-MORTON ND-
1121 PM CDT SUN JUL 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MORTON...SOUTH CENTRAL SHERIDAN...SOUTHEASTERN OLIVER...WEST CENTRAL
KIDDER...NORTHWESTERN EMMONS AND BURLEIGH COUNTIES UNTIL MIDNIGHT
CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING EXTREME DAMAGING WINDS IN 
EXCESS OF 100 MPH.  THE LEADING EDGE OF THIS STORM EXTENDED FROM 
NEAR REGAN TO MCKENZIE...TO NEAR STERLING...MOVING NORTHEAST 
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REGAN AROUND 1120 PM CDT.
  WING AROUND 1130 PM CDT.
  ARENA AROUND 1135 PM CDT.
  TUTTLE AROUND 1145 PM CDT.
  STERLING AND DRISCOLL ARE ALSO IN THE PATH OF THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 70 MPH 
WINDS HAVE BEEN REPORTED WITH THIS STORM IN BISMARCK AND MANDAN. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4680 10139 4716 10086 4716 10075 4723 10075
      4742 10045 4697 9971 4635 10101
TIME...MOT...LOC 0418Z 234DEG 38KT 4700 10040
WIND...HAIL 100MPH <.75IN

$$

VINING
699 
WWUS53 KBIS 010450
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1150 PM CDT SUN JUL 31 2011

NDC059-065-010458-
/O.CAN.KBIS.SV.W.0233.000000T0000Z-110801T0500Z/
OLIVER ND-MORTON ND-
1150 PM CDT SUN JUL 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORTON AND
SOUTHEASTERN OLIVER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MORTON AND 
OLIVER COUNTIES AND IS NOW EAST OF THE MISSOURI RIVER.

LAT...LON 4711 10094 4716 10086 4716 10075 4723 10075
      4742 10045 4697 9971 4658 10053
TIME...MOT...LOC 0448Z 234DEG 38KT 4718 10002

$$

NDC015-029-043-083-010500-
/O.CON.KBIS.SV.W.0233.000000T0000Z-110801T0500Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-SHERIDAN ND-
1150 PM CDT SUN JUL 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SHERIDAN...WEST CENTRAL KIDDER...NORTHWESTERN EMMONS AND BURLEIGH
COUNTIES UNTIL MIDNIGHT CDT...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 80 MPH.  THE LEADING EDGE OF THIS STORM WAS LOCATED NEAR 
TUTTLE...OR 41 MILES NORTHEAST OF BISMARCK...MOVING NORTHEAST AT 45 
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL AFFECT MOST OF BURLEIGH...NORTHERN 
EMMONS...SOUTH CENTRAL SHERIDAN AND WEST CENTRAL KIDDER COUNTIES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4711 10094 4716 10086 4716 10075 4723 10075
      4742 10045 4697 9971 4658 10053
TIME...MOT...LOC 0448Z 234DEG 38KT 4718 10002
WIND...HAIL 80MPH 0.75IN

$$

VINING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:27 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 31, 10:27 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1027 PM CDT SUN JUL 31 2011

.UPDATE...

UPDATE FOR SEVERE THUNDERSTORM WATCH

&&

.DISCUSSION...

THUNDERSTORMS WILL CONTINUE NORTH WITH THE DEVELOPMENT OF THE LLJ.

&&

.AVIATION...

UNCHANGED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NH
Hazardous weather outlook, Jul 31, 8:14 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN JUL 31 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
814 PM CDT SUN JUL 31 2011 /714 PM MDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE REMAINS A CHANCE OF THUNDERSTORMS WEST AND CENTRAL. SOME
THUNDERSTORMS COULD BECOME SEVERE WITH A THREAT OF LARGE HAIL AND
DAMAGING WIND. ACROSS THE SOUTHWEST...SOUTH CENTRAL AND
SOUTHEAST...THERE IS AN INCREASED CHANCE FOR AN ISOLATED TORNADO
OR TWO NEAR A NORTHWARD ADVANCING WARM FRONT THROUGH THIS
EVENING.

FOR LATER TONIGHT...THE WARM FRONT WILL MOVE THROUGH AND A LOW
LEVEL JET WILL DEVELOP WHICH WILL PROMOTE A BETTER CHANCE FOR
WIDESPREAD THUNDERSTORMS OVER A LARGER AREA...SOME OF WHICH COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY...A COLD FRONT WILL MOVE FROM WEST TO EAST.
THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND AHEAD OF THE COLD
FRONT. SOME THUNDERSTORMS AGAIN COULD BECOME SEVERE MONDAY
AFTERNOON AND EVENING. PRIOR TO THE COLD FRONT MOVING
THROUGH...HEAT INDICES MAY REACH 100 TO 105 DEGREES OVER PORTIONS
OF CENTRAL AND SOUTH EASTERN NORTH DAKOTA. STAY TUNED FOR UPDATES.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NH

In the hours before

Local storm report, Jul 31, 9:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             5 W MOTT                46.37N 102.43W
07/31/2011  M1.00 INCH       HETTINGER          ND   TRAINED SPOTTER

            50 MPH WINDS AND HEAVY RAIN.

&&

JVINING
Local storm report, Jul 31, 10:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     15 S ELGIN              46.19N 101.85W
07/31/2011  E60 MPH          GRANT              ND   TRAINED SPOTTER

            OCCURED FROM 935 - 1035 PM CDT/835 - 935 PM MDT.

&&

JMETZ
Local storm report, Jul 31, 10:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND GST     CROWN BUTTE LAKE        46.87N 101.09W
07/31/2011  M60 MPH          MORTON             ND   AMATEUR RADIO

&&

KSIMOSKO
Special weather statement, Jul 31, 10:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1051 PM CDT SUN JUL 31 2011

NDZ033-040-041-010445-
HETTINGER-SLOPE-STARK-
951 PM MDT SUN JUL 31 2011

...SPECIAL WEATHER STATEMENT...

AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL HETTINGER COUNTY...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HAVELOCK...           SCHEFIELD...          LEFOR...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

KINNEY
Local storm report, Jul 31, 10:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 PM CDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     MANDAN                  46.83N 100.89W
07/31/2011  E70 MPH          MORTON             ND   AMATEUR RADIO

            HORIZONTAL RAIN

&&

JTAEGER
Local storm report, Jul 31, 11:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
07/31/2011  E70 MPH          BURLEIGH           ND   AMATEUR RADIO

            PEA SIZED HAIL OCCURRING IN ADDITION TO WIND

&&

JTAEGER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:33 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Sioux57 min
Jul 31, 8:50 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger55 min
Jul 31, 9:25 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Morton65 min
Jul 31, 9:27 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger63 min
Jul 31, 10:00 PM CDTSevere Thunderstorm WarningBISBurleigh, Grant, Morton, Oliver60 min
Jul 31, 10:13 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton47 min
Jul 31, 10:26 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Stark46 min
Jul 31, 10:35 PM CDTFlash Flood WarningBISBurleigh, Grant, Morton, Sioux5 hr
Jul 31, 10:49 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver56 min
Jul 31, 11:26 PM CDTSevere Thunderstorm WarningBISBurleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more64 min
Jul 31, 11:36 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McLean, Sheridan and 1 more54 min
Aug 1, 12:11 AM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells64 min
Aug 1, 12:53 AM CDTSevere Thunderstorm WarningBISFoster, Wells52 min
Aug 1, 1:02 AM CDTSevere Thunderstorm WarningBISPierce28 min
Aug 1, 1:07 AM CDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells53 min
Aug 1, 1:28 AM CDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh47 min
Aug 1, 2:11 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh64 min
Aug 1, 3:00 AM CDTHeat AdvisoryBISBurleigh, Dickey, Emmons, Foster, Grant, Kidder and 5 more16 hr
Aug 1, 4:14 AM CDTAreal Flood AdvisoryBISFoster, Kidder, Sheridan, Stutsman, Wells13 hr
Aug 1, 1:54 PM CDTSevere Thunderstorm WarningBISAdams, Bowman49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.